MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD HAKIM VENTRICULAR CATH; STANDARD CATHETERS

INTEGRA LIFESCIENCES MANSFIELD HAKIM VENTRICULAR CATH; STANDARD CATHETERS
Catalog Number 823041
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Cerebral Ventriculomegaly (2133)
Date of Event 02/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported a hakim ventricular catheter (id 823041) was implanted due to communicating hydrocephalus and secondary normal pressure hydrocephalus (snph) via ventriculoperitoneal (vp) shunt on unknown date with unknown setting.An obstruction was suspected in the catheter.The patient experienced disorientation due to ventricular dilation, and an x-ray confirmed the obstruction of the device.Therefore, a patient undergone revision surgery.The catheter was explanted and replaced on (b)(6) 2024.No surgical delay was reported.According to information provided, it is unknown if there was a failure with the valve.It is also unknown if the valve was explanted and replaced.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The hakim ventricular catheter (id 823041) was returned for evaluation.Failure analysis - the catheter was visually inspected: biological debris could be seen in some of the catheter holes.The catheter was flushed; flow was noted from most of the catheter holes and only a few where the flow was slow.Root cause analysis - no root cause could be determined for the failure issue reported by the customer as the technician could not confirm an occlusion with the catheter at the time of investigation.The possible root cause for the issue reported by the customer is probably due to biological debris and protein build up.Although, no real occlusion was noted during the investigation, it is possible that the debris has moved during transportation, decontamination process, but this could not be confirmed.

Brand Name
HAKIM VENTRICULAR CATH
Common Device Name
STANDARD CATHETERS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18787810
Report Number3013886523-2024-00044
Device Sequence Number15412127
Product Code JXG
UDI-Device Identifier10381780518815
UDI-Public10381780518815
Combination Product (Y/N)N
PMA/510(K) Number
K944222
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number823041
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2024
Supplement Date Received by Manufacturer04/04/2024
Initial Report FDA Received Date02/27/2024
Supplement Report FDA Received Date04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VALVE
Patient SexUnknown